Jump to content
Important Survey - Please Participate ×

Tinnitus and Burning Mouth Syndrome


[iw...]

Recommended Posts

I know we're all different, but does anybody have tinnitus and Burning Mouth Syndrome (BMS)?  Unfortunately, I had the BMS before I took Clonazepam (which was prescribed for the problem), and now it is worse than ever.  The tinnitus developed after I stopped Clonazepam the first time, and it hasn't stopped yet.  It has been 9 months since I jumped the second time.  The tinnitus and BMS fluctuate day to day and there is no pattern.  Some days are more tolerable, and I get my hopes up that I'm getting better, and sure enough, I get hit with a wave shortly after.  I'm not seeing progress and getting frustrated.  I thought I would be over all of this by now.  Since I've had the BMS for 4-1/2 years, I fear that none of this will ever go away.  Thanks to the doctors for prescribing Clonazepam, keeping me on it and not warning me about it, I'm worse off than I was before.  Is there anybody out there who has had a similar experience?  I feel so alone and desperate.  I need hope.
Link to comment
Share on other sites

I am sorry you are going through this 9 months out.  I am going on three weeks out from last dose of valium (klnopin/valium crossover) and tinnitus has been constant since the 2nd or 3rd day.  It varies in intensity, but its there.  Always.
Link to comment
Share on other sites

You might want to have your iron level checked. I have read that low iron can lead to burning mouth syndrome. Benzo withdrawal is a strange animal. It tends to make what we were treated for much worse plus adding a ton of more symptoms. A year ago I had a hot spot on my tongue that was red in appearance. I went to my dentist and then to an oral surgeon and both were baffled as to what it was. It went away after about 2 months. I don't know if this helps you but try not to be discouraged.
Link to comment
Share on other sites

I would have your hormones checked. If you are perimenopausal or menopausal, low progesterone or fluctuating hormone levels could be the cause. This is a somewhat common experience for many woman pre-benzos with hormone issues. That, or Lyme disease. Not saying it's either, but I would check on this.
Link to comment
Share on other sites

I have had numerous blood tests and hormone tests.  Everything is normal.  BMS seems to be related to anxiety, which makes sense since I have suffered from anxiety and depression for many years.  The BMS, anxiety and depression have been magnified as I go through these withdrawal symptoms.  The tinnitus is a new symptom.  I just hope all of it will go away or at least lessen to the point where I can function better.  Crying and sleep are the only relief I get.

 

Link to comment
Share on other sites

Here's my background with this: my mother and I were both taking Temazepam for sleep for a number of years.  We both developed tongue and inner cheek burning/dryness.  At the time we didn't connect it to the fact that we were both using Temazepam.  Her doctor concocted a prescription liquid mouth rinse, which she shared with me.  I didn't find it to be more than helpful for a few minutes.

 

She passed away while still on Temazepam (no connection between these, by the way). I have been off benzos for a number of years and no longer have BMS, haven't had it for as long as I can remember.  I didn't notice when it went away, probably the other symptoms trumped it at the time.

 

Here's what I saved in my notes from someone else here:

 

  The last doctor I saw recommended me to rinse my mouth with 1/2 cup of water and add 1 1/2 tablespoons of baking soda mix and rinse. Rinse 3 times a day

 

Worth a try...don't think it will hurt anyway.

 

:smitten:

Link to comment
Share on other sites

I know we're all different, but does anybody have tinnitus and Burning Mouth Syndrome (BMS)?  Unfortunately, I had the BMS before I took Clonazepam (which was prescribed for the problem), and now it is worse than ever.  The tinnitus developed after I stopped Clonazepam the first time, and it hasn't stopped yet.  It has been 9 months since I jumped the second time.  The tinnitus and BMS fluctuate day to day and there is no pattern.  Some days are more tolerable, and I get my hopes up that I'm getting better, and sure enough, I get hit with a wave shortly after.  I'm not seeing progress and getting frustrated.  I thought I would be over all of this by now.  Since I've had the BMS for 4-1/2 years, I fear that none of this will ever go away.  Thanks to the doctors for prescribing Clonazepam, keeping me on it and not warning me about it, I'm worse off than I was before.  Is there anybody out there who has had a similar experience?  I feel so alone and desperate.  I need hope.

You have to go by when ur brain was last exposed to the clonopin. It sounds like that was none months ago for you. Nine months is early. The brain heals for up to 7 years with the most healing occurring in the first three years. Get off of all psych meds and give ur brain time to heal. I'll bet ur tinnitus and burning mouth will gradually heal and within a couple years it will b gone. A girl on another support site of mine had tinnitus and burning mouth and one day 4 yrs after clonopin it just went away.
Link to comment
Share on other sites

Thanks for the suggestions.  I have tried the baking soda and water rinse, which helps at the moment, but the BMS is still there shortly after.  I'm not taking any meds now.  The BMS started before I took Clonazepam.  It isn't as intense as it was in the first year, but it has worsened through these withdrawals.  I just want to feel normal again!
Link to comment
Share on other sites

I know we're all different, but does anybody have tinnitus and Burning Mouth Syndrome (BMS)?  Unfortunately, I had the BMS before I took Clonazepam (which was prescribed for the problem), and now it is worse than ever.  The tinnitus developed after I stopped Clonazepam the first time, and it hasn't stopped yet.  It has been 9 months since I jumped the second time.  The tinnitus and BMS fluctuate day to day and there is no pattern.  Some days are more tolerable, and I get my hopes up that I'm getting better, and sure enough, I get hit with a wave shortly after.  I'm not seeing progress and getting frustrated.  I thought I would be over all of this by now.  Since I've had the BMS for 4-1/2 years, I fear that none of this will ever go away.  Thanks to the doctors for prescribing Clonazepam, keeping me on it and not warning me about it, I'm worse off than I was before.  Is there anybody out there who has had a similar experience?  I feel so alone and desperate.  I need hope.

You have to go by when ur brain was last exposed to the clonopin. It sounds like that was none months ago for you. Nine months is early. The brain heals for up to 7 years with the most healing occurring in the first three years. Get off of all psych meds and give ur brain time to heal. I'll bet ur tinnitus and burning mouth will gradually heal and within a couple years it will b gone. A girl on another support site of mine had tinnitus and burning mouth and one day 4 yrs after clonopin it just went away.

 

This is prescriptive, I've sent you a PM about this.

Thanks.

Link to comment
Share on other sites

×
×
  • Create New...